Why did my hyper pigmentation worsen with Cosmelan 2?

I am Indian and have tried laser, other peels and creams and nothing worked. The only other cream that worked was hydroquinine but that too stopped working after a few months. I used cosmelan 2 without the mask in 2014 and pigment worsened quite a bit. Later did the peel but worsened even further, why did this happen? Can I try just the cream again?

Doctor Answers 2

Cosmelan and Pigmentation

Without photos it is difficult to comment.  However, Cosmelan has hydroquinone and it is possible that you cannot use it.  If that is the case then neither their products or the Cosmelan peel would help.  With your skin type I would stay away from lasers. You should consider Retin-A and chemical peels.  Best, Dr. Green

Cosmelon and hyperpigmentation.

I suggest you seek a consulation from your physician before proceeding for Cosmelon the second time around . You may not have followed the instructions properly and hence have developed further hyperpigmentation after the peel . Cosmelon 2 is to be used only after step 1 maintenance therapy . The indications for step 1 include 
  • Discolourations/ post inflammatory hyper pigmentation 
  • hormonal discolourations
  • Freckles
  • Old age spots
  • Spots caused by the sun
The step 1 mask should be left on your skin for at least 8 hrs  or more depending on the pigmentation we are dealing with . That will be decided by your doctor after examining your skin. 
If Cosmelon has been deemed unsuitable for you , you may try other combination peels such as dermamlan or those that contain glycolic with HQ combinations .


These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.